MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 71005
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 06/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was implanted with a nalu spinal cord stimulator system on (b)(6) 2024 to treat back pain.During a follow-up in april 2024 the patient reported that pain levels had decreased from 7/10 down to 3/10.Patient later reported onset of new pain symptoms at the location of the implantable pulse generator (ipg) and stimulation outside of the desired location.During a physical visit the implant site was visually assessed and found that the ipg had migrated to a location that was over the spinal column.Imaging was taken and confirmed that the ipg was no longer in its original location and the implanted leads had also migrated away from the intended target, causing the unwanted stimulation.Further assessment found that the pocket created during the implant procedure was too large and did not provide the desired stability for the ipg, allowing it to migrate and cause pain.A surgical procedure was performed on (b)(6) 2024 to create a new pocket and reposition the existing ipg off the spinal column.During the procedure, the implanted leads were damaged and required replacement.The new leads were positioned back at the desired nerve target to restore therapy for the patient.
 
Additional Manufacturer Narrative
There are no indications of system or component malfunction.The implanting technique did not place the ipg in a stable pocket, allowing it to shift and lead to pain for the patient.It is likely that the movement of the ipg also pulled the leads out of position as well.There are no indications of system or component failure, as evidenced by the ipg remaining implanted and in use.There are no reports of external trauma or activities that are likely to have led to device movement.Migration of components is a known inherent risk of implantable neuromodulation devices.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008 2377
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key19826594
Report Number3015425075-2024-00282
Device Sequence Number8665774
Product Code GZB
UDI-Device Identifier00812537033600
UDI-Public01008125370336001123061217240611
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2024
Device Model Number71005
Device Catalogue Number71005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Initial Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown